What to do if you overdose on Fentanyl
Fentanyl overdose has been a deadly epidemic in North America for several years now and the death toll is rising. According to the Globe and Mail, Alberta’s opioid overdose fatalities were at a record high for 2018.
An overdose can happen quickly and without warning. You should be familiar with the symptoms and the steps required to save a life.
The symptoms of fentanyl overdose include:
- Miosis (pinpoint pupils)
- Difficulty swallowing, feelings of choking
- Muscle weakness
- Confusion and disorientation
- Dizziness and fainting
- Lips and fingernails turning blue
- No response to painful stimuli
- Extreme drowsiness, inability to stay awake
- Sudden drop in blood pressure
- Significant slowing of heart rate
- Slowed breathing and respiratory distress
- Loss of consciousness
If you or someone you know is overdosing…
The first and most important step to take if a fentanyl overdose is suspected is to call 911 for emergency medical help. Medical professionals can help minimize damage caused by a fentanyl overdose and may save the person’s life. While waiting for an emergency crew to arrive, closely supervise the overdosing individual, making note of their condition to report to the emergency responders.
Never leave an overdosing individual alone; they should be kept awake and upright if possible.
If you suspect a fentanyl overdose in yourself, call 911 right away, tell them the situation, and try to stay conscious as long as you can until they arrive. If you are able, remain sitting upright, but if this is not an option, lay down on your side and wait for emergency crew to escort you to the hospital for more extensive treatment.
Once medical care arrives, the person will be carefully monitored for any irregularities in breathing, heart rate, blood pressure, and body temperature. Fentanyl overdose cases may necessitate the use of naloxone, which is a medication that blocks opioid receptors and can quickly stop some of the dangerous opioid overdose effects 7.
Fentanyl overdose can be deadly; seeking immediate medical treatment is the best way to minimize the associated risks. One of the best ways to altogether avoid a fentanyl overdose is to get help with a fentanyl abuse problem as soon as possible.
Fentanyl Drug Lab Cleanup
Our partners at Rapid Response Industrial Group are experts in testing, detecting and cleaning up after property has been misused for drug related activities.
If you believe that your home or a commercial property you own may have been used as a drug lab, you need to have testing done to determine if the environment is safe. For fentanyl or other illicit drug lab testing, you can turn to the experts at Rapid Response Industrial Group.
Rapid Response Industrial Group has helped the RCMP & AHS with many hazardous situations and cleanup services, including fentanyl and meth lab testing and cleanup, fentanyl and carfentanil lab pack out (pill presses, cement mixers and other various drug manufacturing equipment).